MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Catalog Number F5ADP282RT
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a webster¿ electrophysiology catheter and there was foreign matter in the connector.It was reported that during the operation, it was found that there had been foreign matter in the connector pin holes of the device, which made it unable to connect to the cable properly.There was no issue with maneuvering or withdrawing the character.The catheter pebax was not damaged.A second device was used to complete the operation.There was no adverse event reported on patient.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 10-sep-2024, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an atrial fibrillation ablation procedure with a webster¿ electrophysiology catheter and there was foreign matter in the connector.It was reported that during the operation, it was found that there had been foreign matter in the connector pin holes of the device, which made it unable to connect to the cable properly.There was no issue with maneuvering or withdrawing the character.The catheter pebax was not damaged.A second device was used to complete the operation.There was no adverse event reported on patient.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection, and microscopic examination of the returned device was following j&j procedures.Visual analysis revealed a damage on the connector, there was a piece of metal was found inside of the connector socket.No foreign material was identified during the visual analysis.Due to this condition a microscopic examination was performed and it was identified a stucked pin inside the socket.The damage could be related to the interaction of the catheter with the cable when both devices are connected; however, this can not be conclusively determined.The foreign material issue reported by the customer was not confirmed; however the connector issue was confirmed.The potential cause of the issue cannot be established.The instructions for use contain (ifu) the following direction for use: connect the catheter to the carto¿ 3 system using a compatible interface cable.Consult your local biosense webster representative for the appropriate interface cable.Connect the piu to the compatible rf generator and to the appropriate recording and mapping systems with the appropriate interface cables.Use only biosense webster interface cables.To complete the electrical circuit, connect an indifferent electrode to the indifferent electrode input on the generator.A manufacturing record evaluation was performed for the finished device number lot 31240897m and no internal action related to the complaint were found during the review.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through j&j's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20160994
Report Number2029046-2024-02989
Device Sequence Number12590857
Product Code LDF
UDI-Device Identifier10846835000467
UDI-Public(01)10846835000467(17)270123(10)31240897M
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberF5ADP282RT
Device Lot Number31240897M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT APT INTRODUCER SET 6F-11CM98060112.
Patient SexUnknown